Changes in Pill Color, Shape May Disrupt Use

People may stop taking medication after a heart attack if the appearance of their pill changes in shape or color without exclamation, according to researchers at Brigham and Women’s Hospital in Boston. The authors noted that the FDA should require the appearance of new generic drugs to match that of the original brand-name products. The effects, they wrote, are not just aesthetic but also "clinically relevant.” Study Background: Generic prescription drugs made by different manufacturers may vary in color or shape, and switching among these drug products may interrupt medication use. Objective: To determine whether non-persistent use of generic drugs among patients with cardiovascular disease after myocardial infarction (MI) is associated with inconsistent appearance of their medications. Related article: See The Washington Post.
http://annals.org/article.aspx?articleid=1887026